MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 08H67-03
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed discrepant hemoglobin results on cell-dyn ruby analyzer for one patient.The results provided were: initial=7.4 g/dl /repeated=7.8 g/dl /repeated on another ruby (b)(4)=9.4 g/dl /repeated=9.8 g/dl there was no reported impact to patient management.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
During the site visit by the field service engineer (fse) the analyzer was inspected and discovered found that the hgb output voltage was outside of specifications.Field service replaced the assy, hgb flow cell, cdruby, rohs, list number 8921292204, lot number unknown.The replacement of the assy, hgb flow cell which resolved the issue.A review of the cell-dyn ruby system operator¿s manual (9212934g¿november 2017) found in section 10, "troubleshooting and diagnostics".The following statements: "generally, conditions that are instrument- or reagent-related will occur on all samples, including controls.Therefore, if a problem is detected or suspected, it is important to confirm instrument performance by rerunning controls.If assistance is needed for any technical or operational problems, call your local country service and support center." this section also provides steps for "troubleshooting imprecise or inaccurate data" including how to gather data and review the x-b tab from the moving average program to verify that the hemoglobin reference values are within 2050 +/- 250.These steps instruct the operator to check the hemoglobin flow cell if the reference value is below 1800 and to call their local country service and support center if the reference value is greater than 2300.Labeling was found to be adequate for the complaint issue.Based on this investigation a product deficiency was not identified for cell-dyn ruby analyzer, list number 08h67-01, serial number (b)(6) or assy, hgb flow cell, cdruby, rohs.

Brand Name
CELL-DYN RUBY SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key14568543
Report Number2919069-2022-00010
Device Sequence Number17617528
Product Code GKZ
UDI-Device Identifier00380740099916
UDI-Public00380740099916
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08H67-03
Device Catalogue Number08H67-03
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer08/10/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown